MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB

ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB
Model Number TV-IL1410140-J
Medical Device Problem Codes Off-Label Use (1494); Separation Problem (4043)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 07/30/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was treated for an abdominal aortic aneurysm (aaa) on (b)(6) 2024, with the implant of an alto abdominal aortic stent graft system and an additional ovation ix iliac limb (right side).Reportedly, during the initial procedure, the right external iliac was extended as the right internal artery was coiled and covered.Routine follow-up identified that the right limbs had separated and there is now a type iiia endoleak.Reintervention is pending and the patient is stable.
 
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.Endologix could not perform an evaluation of the device as the device remains implanted in the patient.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the right common iliac artery implant separation and type iiia endoleak complaint is unconfirmed.This is not consistent with the reported adverse event/incident.Device, user, procedure or anatomy relatedness of complaint could not be determined.No procedure related harms were identified.However, the right common iliac artery diameter was off label at 39mm and should be 10-23mm.This likely contributed to the reported event but could not conclusively be determined.The final patient status was reported as stable pending reintervention.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: g3: awareness date ¿ updated.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.Endologix could not perform an evaluation of the device as the device remains implanted in the patient.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type iiia endoleak of the right common iliac artery and the additional endovascular procedure is confirmed.This is consistent with the reported adverse event/incident.The type iiia endoleak is likely user related due to the off label right common iliac diameter of 39 mm at index (should be 10-23mm).No procedure related harms for this complaint were identified.The final patient status was reported as discharged home on postoperative day one in good condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: h6: health effect - impact code: remove 4614.H6: investigation type codes: remove 4119.H6: investigation conclusion codes: remove code 4315.
 
Event or Problem Description
The patient was treated for an abdominal aortic aneurysm (aaa) on (b)(6) 2024, with the implant of an alto abdominal aortic stent graft system and an additional ovation ix iliac limb (right side).Reportedly, during the initial procedure, the right external iliac was extended as the right internal artery was coiled and covered.Routine follow-up identified that the right limbs had separated and there is now a type iiia endoleak.Reintervention is pending and the patient is stable.Reintervention was completed on (b)(6) 2024 with the implant of an ovation ix iliac limb successfully sealing the type iiia endoleak.Patient is reported to be discharged on (b)(6) 2024.

Brand Name
OVATION IX
Common Device Name
ILIAC LIMB
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key19945071
Report Number3008011247-2024-00087
Device Sequence Number12786029
Product Code MIH
UDI-Device Identifier00850007370145
UDI-Public(01)00850007370145(17)261110(10)FS110923-05
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTV-IL1410140-J
Device Lot NumberFS110923-05
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/30/2024
Supplement Date Received by Manufacturer09/11/2024
11/11/2024
Initial Report FDA Received Date08/08/2024
Supplement Report FDA Received Date10/07/2024
12/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTO MAIN BODY (LN FS010424-28); OVATION IX ILIAC LIMB (LN FS090623-44); OVATION IX ILIAC LIMB (LN FS110123-61); OVATION PRIME FILL POLYMER (LN FF072823-0)
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age71 YR
Patient SexMale